MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYSPINE STOPPER SLEEVE 30 MM, DRILL2.7 - LUMBAR; SPINE INSTRUMENT

MEDACTA INTERNATIONAL SA MYSPINE STOPPER SLEEVE 30 MM, DRILL2.7 - LUMBAR; SPINE INSTRUMENT
Catalog Number 03.22.10.7041
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 february 2019: lot 1857766: (b)(4) items manufactured and released on 21-may-2019.No anomalies found related to the problem.To date no any similar event reported.Other device involved: myspine 7.0724 myspine mc drill based guide l04 (k173472) batch review performed on 07 february 2020: lot 02633s: (b)(4) items manufactured and released on 21-jan-2020.No anomalies found related to the problem.
 
Event or Problem Description
During the primary spine surgery, while the surgeon was performing l4/5 posterior lumber fusion, and when placing both the l4/5 guides, the surgeon had planned to place 45mm screws in l4 and 40 mm screws in l5 due to the trajectory from the drills he was only able to place 35 mm screws.In addition, when the surgeon went to check ap fluoroscopy placement of the l4 right sided pedicle he noticed a medial break of the pedicle.The surgeon had drilled and placed pedicle markers, when this was found.After performing his decompression, he went back and revised the l4 screw trajectory with a free hand approach.The total delay with the guides and replacement of the l4 screw was 20 minutes.The surgery was completed successfully.

Brand Name
MYSPINE STOPPER SLEEVE 30 MM, DRILL2.7 - LUMBAR
Common Device Name
SPINE INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9755013
Report Number3005180920-2020-00091
Device Sequence Number16698234
Product Code LXH
UDI-Device Identifier07630971235847
UDI-Public07630971235847
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.22.10.7041
Device Lot Number1857766
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR